Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 23, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 10, 2012, 6:10 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2012, 6:10 PM CST (00:10 UTC)
- Expired
- Mar 11, 2012, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
025 WHUS73 KMKX 110010 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 610 PM CST SAT MAR 10 2012 ...BRISK SOUTHWEST WINDS TONIGHT... .A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN WILL RESULT IN BRISK SOUTHWEST WINDS OVER THE NEARSHORE WATERS TONIGHT. THE HIGHEST WAVES WILL BE TOWARD OPEN WATERS.. LMZ643>646-110815- /O.EXP.KMKX.GL.W.0007.000000T0000Z-120311T0000Z/ /O.NEW.KMKX.SC.Y.0023.120311T0010Z-120311T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 610 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 6 FEET WITH HIGHEST WAVES NORTH OF NORTH POINT LIGHTHOUSE AND TOWARDS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
2 follow-up statements
322 WHUS73 KMKX 110302 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 902 PM CST SAT MAR 10 2012 ...BRISK SOUTHWEST WINDS TONIGHT... .A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN WILL RESULT IN BRISK SOUTHWEST WINDS OVER THE NEARSHORE WATERS TONIGHT. THE HIGHEST WAVES WILL BE TOWARD OPEN WATERS.. LMZ643>646-111115- /O.CON.KMKX.SC.Y.0023.000000T0000Z-120311T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 902 PM CST SAT MAR 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. * WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET WITH HIGHEST WAVES TOWARDS THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
707 WHUS73 KMKX 110922 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 422 AM CDT SUN MAR 11 2012 ...BRISK SOUTHWEST WINDS ENDING LATER THIS MORNING... .A TIGHT PRESSURE GRADIENT AND A 40 KNOT LOW LEVEL JET OVER THE REGION WILL DIMINISH LATER THIS MORNING. SOUTHWEST WINDS WILL THEN TURN SOUTHEASTERLY IN THE AFTERNOON AS A LAKE BREEZE DEVELOPS. LMZ643>646-111200- /O.CON.KMKX.SC.Y.0023.000000T0000Z-120311T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 422 AM CDT SUN MAR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH 7 AM...THEN WEAKENING. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 10, 2:03 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 10, 2:03 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 203 PM CST SAT MAR 10 2012 .TONIGHT AND SUNDAY...FORECAST CONFIDENCE...HIGH STRONG SOUTHWEST WINDS TO CONTINUE THROUGH LATE AFTERNOON...EASING INTO THE EVENING AS DAYTIME MIXING IS LOST. WIND ADVISORY CONTINUES FOR NORTHEAST COUNTIES UNTIL 6 PM. WINDS WILL STAY STRONG ALOFT OVERNIGHT...AND WILL NOT GET VERY LIGHT AT THE SFC...SO KEPT LOWS UP INTO THE UPPER 30S. MOSTLY CLEAR SKIES WILL HOLD ON THROUGH SUNDAY MORNING...WITH MID AND HIGH LEVEL CLOUDS MOVING IN FROM THE SOUTHWEST IN THE AFTERNOON AS LOW PRESSURE DRAWS NEAR. WITH THE SUNSHINE...CONTINUED SOUTHERLY FLOW...AND 925 MB TEMPS AROUND 10C...WENT WITH LOW 60S FOR HIGH TEMPS. A PRETTY NICE WAY TO FINISH OFF THE WEEKEND. .SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE IS HIGH. RAIN ARRIVES QUICKLY SUNDAY EVENING...AFTER 9 PM NORTH OF MILWAUKEE AND MADISON. A RAPIDLY INCREASING LOW LEVEL JET WILL PUNCH PLENTY OF MOISTURE NORTH INTO THE AREA. THE MOISTURE FLUX IS VERY IMPRESSIVE. THIS WILL BE COUPLED WITH DEEP UPWARD VERTICAL MOTION UNDER STRONG UPPER LEVEL DIVERGENT FLOW...GIVEN THE NEGATIVE TILT ASPECT OF THE UPPER SYSTEM. HAVE BUMPED POPS TO 100 PERCENT GIVEN THE INCREASED CERTAINTY OF THE EVENT. MOST PLACES SHOULD RECEIVE ABOUT 1/3 INCH OF QPF...EASILY ABSORBED INTO THE GROUND...SO WILL HAVE LITTLE OR NO IMPACT ON RIVERS AND STREAMS. THE PRECIP WILL BE DIMINISHING FROM SOUTH TO NORTH LATE SUNDAY NIGHT WITH THAT TREND CONTINUING INTO MONDAY. LIGHT QPF WILL BE LINGERING THROUGH THE MORNING AS THE TAIL OF THE UPPER SHORT WAVE WILL BE ROTATING THROUGH. THEN THE SUBSIDENCE IN THE WAKE OF THAT SHORT WAVE WILL HELP TO END THINGS FAIRLY QUICKLY DURING THE AFTERNOON...AS WELL AS CLEAR OUT SOME CLOUDS. IF WE CAN GET A LITTLE SUNSHINE...TEMPS WILL REBOUND NICELY. THERE IS NO COLD ADVECTION IN THE WAKE OF THIS SYSTEM. .TUESDAY AND BEYOND...FORECAST CONFIDENCE IS MEDIUM TO HIGH. AN ABSOLUTELY BEAUTIFUL STRETCH OF WEATHER AHEAD WITH TEMPS THROUGH THIS PERIOD 25 TO 30 DEGREES ABOVE NORMAL FOR AFTERNOON HIGHS. SHOULD SEE MID 60S TO LOWER 70S. BUT...WITH LAKE TEMPS IN THE LOWER 40S...IT WILL CERTAINLY BE MUCH COOLER AT TIMES NEAR THE LAKE AND VARYING DISTANCES INLAND. THE GFS KEEPS SHOWING QPF FROM WED NGT THROUGH FRIDAY...BUT SOUNDINGS SHOW MOISTURE ONLY IN THE LOWEST LEVELS. IT LOOKS LIKE ITS FIRING OFF CONVECTION...BUT CAN/T SEE A WHOLE LOT OF SUPPORT FOR IT. THERE IS A WEAKENING COLD FRONT COMING IN LATE WED INTO WED EVENING...BUT ITS GETTING PINCHED BY A SURFACE RIDGE...NOT A GREAT SETUP FOR STORMS. WILL FAVOR THE DRY AND WARM APPROACH BUT WILL HAVE SOME SMALL POPS IN THERE FOR WED NGT AND THEN AGAIN FOR FRIDAY AND BEYOND. && .AVIATION/00Z TAFS/... WINDY CONDITIONS TO CONTINUE THROUGH THE AFTERNOON HOURS. SFC WINDS WILL BACK OFF LATE AFTERNOON AND EVENING AS DAYTIME MIXING IS LOST...OPENING THE DOOR AGAIN FOR WIND SHEAR. DECIDED TO KEEP THE WIND SHEAR IN THE TAFS THROUGH THE NIGHT AS 45 KT WINDS EXPECTED AT ABOUT 2 KFT. OTHERWISE...MOSTLY CLEAR SKIES TO CONTINUE THROUGH SUNDAY MORNING. MID AND HIGH LEVEL CLOUDS WILL INCREASE TOMORROW AFTERNOON AS LOW PRESSURE DRAWS NEAR...WITH RAIN AND LOWER CLOUDS MOVING IN DURING THE EVENING HOURS. && .MARINE... GALE FORCE GUSTS WILL CONTINUE THROUGH LATE AFTERNOON...WINDING DOWN BY EVENING AS DAYTIME MIXING IS LOST. GALE WARNING THUS CONTINUES UNTIL 6 PM. MAY NEED A SMALL CRAFT ADVISORY FOR A FEW HOURS INTO THE EVENING AS WINDS AND WAVES SLOWLY EASE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ051-052-058>060. LM...GALE WARNING UNTIL 6 PM CST THIS EVENING FOR LMZ643>646. && TONIGHT/SUNDAY AND AVIATION/MARINE...DDV SUNDAY NIGHT THROUGH SATURDAY...DAVIS
Hazardous weather outlook, Mar 10, 3:00 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CST SAT MAR 10 2012 WIZ046-047-051-052-056>060-062>072-111115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 300 PM CST SAT MAR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 6 PM FOR FOND DU LAC... SHEBOYGAN...DODGE...WASHINGTON AND OZAUKEE COUNTIES. EXPECT SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADS WILL BE MOST AFFECTED BY THE SOUTHERLY WIND. SOUTH WINDS ELSEWHERE ACROSS THE AREA WILL ALSO BE QUITE STRONG...BUT REMAINING JUST BELOW WIND ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AS A WEAK COLD FRONT CROSSES SOUTHERN WISCONSIN...AND THEN AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS. LMZ643>646-111115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 300 PM CST SAT MAR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT UNTIL 6 PM THIS EVENING DUE TO STRONG SOUTH TO SOUTHWEST WINDS BETWEEN HIGH PRESSURE TO THE SOUTHEAST AND LOW PRESSURE MOVING EAST ACROSS CANADA. THE BREEZY WINDS AND LARGE WAVES WILL LIKELY LINGER INTO THIS EVENING SO A SMALL CRAFT ADVISORY MAY NEED TO FOLLOW THE CURRENT GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND AGAIN ON FRIDAY. WWW.WEATHER.GOV/MKX DAVIS
In the hours before
Local storm report, Mar 10, 1:55 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
155 PM CST SAT MAR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST MILWAUKEE LAKESHORE 43.05N 87.88W
03/10/2012 M45 MPH MILWAUKEE WI C-MAN STATION
MLWW3. SUSTAINED 33 MPH.
&&
WIMBERLEYLocal storm report, Mar 10, 2:02 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
202 PM CST SAT MAR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM NON-TSTM WND GST SHEBOYGAN AIRPORT 43.77N 87.85W
03/10/2012 M47 MPH SHEBOYGAN WI ASOS
KSBM.
&&
WIMBERLEYLocal storm report, Mar 10, 2:16 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
216 PM CST SAT MAR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HIGH SUST WINDS MILWAUKEE INTERNATIONAL 42.94N 87.90W
03/10/2012 M33 MPH MILWAUKEE WI ASOS
&&
MEBLocal storm report, Mar 10, 2:22 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
222 PM CST SAT MAR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HIGH SUST WINDS MONROE AIRPORT 42.62N 89.59W
03/10/2012 M30 MPH GREEN WI AWOS
&&
MEBLocal storm report, Mar 10, 3:03 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CST SAT MAR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HIGH SUST WINDS JUNEAU 43.41N 88.70W
03/10/2012 M32 MPH DODGE WI AWOS
&&
MEBLocal storm report, Mar 10, 3:37 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CST SAT MAR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM NON-TSTM WND GST 3 NNW CUDAHY 42.98N 87.89W
03/10/2012 M52.00 MPH MILWAUKEE WI MESONET
CW1096
0115 PM NON-TSTM WND GST 2 ENE MILWAUKEE 43.05N 87.88W
03/10/2012 M45.00 MPH LMZ645 WI C-MAN STATION
MLWW3
0220 PM NON-TSTM WND GST 1 NE KENOSHA 42.59N 87.81W
03/10/2012 M40.00 MPH LMZ646 WI C-MAN STATION
KNSW3
0243 PM NON-TSTM WND GST BASSETT 42.54N 88.23W
03/10/2012 M45.00 MPH KENOSHA WI MESONET
DW6766
&&
MEBNearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.